Alert archive / California / Wind Advisories in 2015

Wind Advisory 36, NWS Los Angeles, CA

August 3, 2015

NWS Los Angeles, CA issued this wind advisory at Aug 3, 2015, 6:38 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2015, 6:38 PM PDT (01:38 UTC)
Expired
Aug 4, 2015, 6:00 AM PDT
In force
11 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WWUS76 KLOX 040138
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
638 PM PDT MON AUG 3 2015

...WIND ADVISORY IN EFFECT TONIGHT FOR THE SANTA BARBARA SOUTH
COAST AND MOUNTAINS...

.A TIGHTENING NORTHWEST PRESSURE GRADIENT WILL GENERATE GUSTY
SUNDOWNER WINDS ACROSS THE PASSES AND CANYONS OF SOUTHERN SANTA
BARBARA COUNTY TONIGHT. THE STRONGEST WINDS WILL BE FOCUSED ACROSS
WESTERN PORTIONS...WITH LOCALIZED WIND GUSTS UP TO 45 MPH.
TEMPERATURES IN WIND PRONE AREAS WILL BE IN THE 80S EARLY THIS
EVENING.

CAZ039-052-040945-
/O.NEW.KLOX.WI.Y.0036.150804T0138Z-150804T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
638 PM PDT MON AUG 3 2015

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. 

* TIMING...STRONGEST WINDS WILL BE THIS EVENING.

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH
  LOCAL GUSTS UP TO 45 MPH. STRONGEST WINDS WESTERN
  PORTIONS...ESPECIALLY NEAR GAVIOTA AND REFUGIO.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAY
  101...ESPECIALLY BETWEEN GOLETA AND GAVIOTA...AS WELL AS HIGHWAY
  154 NEAR SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

GOMBERG/JLD
1 follow-up statement
299 
WWUS76 KLOX 040912
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
212 AM PDT TUE AUG 4 2015

...WIND ADVISORY IN EFFECT THROUGH EARLY MORNING FOR THE SANTA
   BARBARA SOUTH COAST AND MOUNTAINS...

.A MODERATE NORTHWEST PRESSURE GRADIENT WILL GENERATE GUSTY
SUNDOWNER WINDS ACROSS THE PASSES AND CANYONS OF SOUTHERN SANTA
BARBARA COUNTY THROUGH DAWN. THE STRONGEST WINDS WILL BE FOCUSED
ACROSS WESTERN PORTIONS...WITH LOCALIZED WIND GUSTS UP TO 45 MPH.

CAZ039-052-041300-
/O.EXT.KLOX.WI.Y.0036.000000T0000Z-150804T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
212 AM PDT TUE AUG 4 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

* TIMING...THROUGH EARLY MORNING.

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH 
  LOCAL GUSTS UP TO 45 MPH. STRONGEST WINDS WESTERN PORTIONS... 
  ESPECIALLY NEAR GAVIOTA AND REFUGIO. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAY 101...ESPECIALLY BETWEEN GOLETA AND GAVIOTA...AS WELL 
  AS HIGHWAY 154 NEAR SAN MARCOS PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

DG/ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 3, 4:40 PM PDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 3, 4:40 PM PDT, 1 hour 58 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
440 PM PDT MON AUG 3 2015

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS... WEAK HIGH PRESSURE BUILDING OVER THE SOUTHWEST WILL
BRING A SLIGHT WARM UP FOR MIDWEEK...THEN A DRY TROUGH OF LOW
PRESSURE OFF THE COAST WILL PUSH EAST THROUGH THE AREA LATE IN THE
WEEK FOR A COOLING TREND. TEMPERATURES WILL REMAIN MAINLY BELOW
NORMAL WITH OVERNIGHT TO MORNING COASTAL CLOUDS AND FOG PERSISTING
INTO THE WEEKEND.

&&

.SHORT TERM (TUE-THU)... OVERNIGHT STRATUS WILL BE A TRICKY FORECAST
FOR TONIGHT. HIGH LEVEL CLOUDS ARE RAPIDLY MOVING ACROSS IN THE
UPPER LEVEL SOUTHWEST FLOW AHEAD OF THE CLOSED LOW TO OUR NORTHWEST.
MODELS PUT QUITE A BIT OF HIGH LEVEL CLOUD COVER OVER THE AREA FOR
TONIGHT WHICH COULD MAKE FOR UNORGANIZED OVERNIGHT STRATUS COVERAGE.
WHAT STRATUS THAT DOES FORM SHOULD STAY OUT OF THE VALLEYS.
OVERNIGHT STRATUS COVERAGE SHOULD CHANGE LITTLE THROUGH THE SHORT
TERM...LIKELY STAYING OUT OF THE VALLEYS EACH NIGHT. ELSEWHERE...THE
GUSTY WINDS THROUGH THE WESTERN HALF THE SBA SOUTH COAST ARE
EXPECTED TO RETURN TONIGHT AND AGAIN TUESDAY NIGHT. THESE WINDS
SHOULD ALSO CONTINUE TO KEEP SBA OUT OF THE OVERNIGHT STRATUS.

RIDGING OVER THE SOUTHWEST U.S. AHEAD OF THE OFFSHORE CLOSED LOW
WILL BUMP UP TEMPERATURES BY WEDNESDAY TO MAKE IT THE WARMEST DAY OF
THE 7-DAY FORECAST...SOME UPPER 80S AND LOW 90S IN THE VALLEYS AND
AROUND 100 IN THE ANTELOPE VALLEY. FOR THE MOST PART HIGHS WILL
STILL BE COOLER THAN NORMAL FOR THIS TIME OF YEAR. THEN BY THURSDAY
THE UPPER LOW MOVES CLOSER TO LOWER HEIGHTS AND COOL DAYTIME
TEMPERATURES BACK DOWN A FEW DEGREES THURSDAY.

.LONG TERM (FRI-MON)...  MODELS AGREE ON PUTTING THE CENTER OF THE
UPPER LEVEL CLOSED LOW AROUND THE BAY AREA LATE FRIDAY TO BRING HIGH
TEMPS DOWN A FEW DEGREES NEAR THE COAST..TO FIVE OR MORE DEGREES
INLAND....THEN TEMPS HOLDING STEADY SATURDAY. THE MARINE LAYER DEPTH
WILL INCREASE WITH THIS LOW PASSAGE TO ALLOW OVERNGIHT STRATUS
INTRUSION INTO THE VALLEYS THU-SAT NIGHTS. HEIGHT RISES SUNDAY AFTER
THE LOW PASSAGE WILL HELP HIGHS WARM A FEW DEGREES...THEN A FEW MORE
DEGREES ON MONDAY...BUT STILL STAYING BELOW NORMAL ACROSS MOST OF
THE REGION.

&&

.AVIATION...03/2340Z...

MARINE LAYER AT LAX AT 2330Z IS 1400 FEET DEEP AND THE INVERSION TOP
IS AT 2700 FEET WITH A TEMP OF 25 DEGREES C.

UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC WILL PERSIST THROUGH PERIOD.
MARINE LAYER CLOUD FIELD WAS UNORGANIZED THIS MORNING AND EXPECTING LITTLE
CHANGE TONIGHT INTO TUESDAY MORNING AS HIGHER LEVEL CLOUDS DRIFT OVER
THE AREA. WITH MARINE LAYER DEPTH CURRENTLY AROUND 1400 FEET...ANY LOW
CLOUDS AND FOG THAT DO FORM SHOULD BE CONFINED MOSTLY TO COASTAL
TAF LOCATIONS AND POSSIBLY KPRB. VCNTY KSBA...THERE WILL BE INCREASING
PROBABILITY OF LLWS AND STRONG UDDFS DUE TO GUSTY NORTHWEST WINDS DEVELOPING
IN NEARBY CANYONS.

KLAX...MODERATE CONFIDENCE OF MVFR CIGS DEVELOPING LATE TONIGHT INTO EARLY
TUESDAY MORNING...BUT 30 PERCENT CHANCE THAT SKIES WILL REMAIN VFR.

KBUR...HIGH CONFIDENCE THAT VFR CONDITIONS WILL PREVAIL THROUGH PERIOD.

&&

.MARINE...03/130 PM...

SMALL CRAFT ADVISORY CONDITIONS WITH NORTHWEST WINDS AND VERY STEEP
SEAS WILL PERSIST FROM POINT CONCEPTION TO SOUTH OF SAN NICOLAS
ISLAND THROUGH WEDNESDAY MORNING. AND THERE IS A CHANCE SCA
CONDITIONS WILL EXIST IN THE WEST HALF OF THE SANTA BARBARA BASIN
AND IN THE VICINITY OF SANTA CRUZ ISLAND EACH AFTERNOON TODAY
THROUGH WEDNESDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...MJ
AVIATION/MARINE...GOMBERG/30
SYNOPSIS...RM

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 3, 6:00 AM PDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON AUG 3 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-041300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:27 AM PDTSmall Craft AdvisoryLOX25 hr
Aug 4, 2:32 PM PDTWind AdvisoryLOX15 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.